Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 311, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Sep 25, 2005, 5:08 PM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2005, 5:08 PM CDT (22:08 UTC)
- Expired
- Sep 25, 2005, 6:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 25 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 5:10 PM CDT | TORNADO | Pelahatchie, MS | THREE TRAINED SPOTTERS REPORTED A TORNADO ON THE GROUND NEAR PELAHATCHIE IN THE WATERS COMMUNITY MOVING EAST NORTHEAST. |
| Sep 25, 5:10 PM CDT | TORNADO | Pelahatchie, MS | THREE TRAINED SPOTTERS REPORTED A TORNADO ON THE GROUND NEAR PELAHATCHIE IN THE WATERS COMMUNITY MOVING EAST NORTHEAST. TREES DOWN AND DEBRIS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 12:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 252208 TORJAN MSC049-089-121-252300- /O.NEW.KJAN.TO.W.0311.050925T2208Z-050925T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 508 PM CDT SUN SEP 25 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI THIS INCLUDES THE CITIES OF...DOWNTOWN JACKSON...CLINTON SOUTHERN MADISON COUNTY IN CENTRAL MISSISSIPPI THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON NORTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI THIS INCLUDES THE CITIES OF...FLOWOOD...BRANDON * UNTIL 600 PM CDT * AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BOLTON...OR ABOUT 7 MILES WEST OF CLINTON...MOVING EAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... CLINTON BY 515 PM CDT 6 MILES NORTH OF DOWNTOWN JACKSON BY 530 PM CDT NORTHEAST JACKSON AND RIDGELAND BY 535 PM CDT FLOWOOD AND MADISON BY 540 PM CDT LOWER ROSS BARNETT RESERVOIR BY 545 PM CDT SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3246 9052 3228 9051 3226 8973 3252 8978 $$ DHB
2 follow-up statements
000 WWUS54 KJAN 252225 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 524 PM CDT SUN SEP 25 2005 MSC049-089-121-252300- /O.CON.KJAN.TO.W.0311.000000T0000Z-050925T2300Z/ HINDS MS-RANKIN MS-MADISON MS- 524 PM CDT SUN SEP 25 2005 ...A TORNADO WARNING CONTINUES UNTIL 600 PM CDT FOR SOUTHERN MADISON...NORTHERN RANKIN AND NORTHEASTERN HINDS COUNTIES... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CLINTON...MOVING EAST AT 30 MPH. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER TORNADO ABOUT 3 MILES SOUHTHEAST OF CANTON MOVING EAST AT 30 MPH. THE TORNADO WILL BE NEAR... 7 MILES NORTH OF DOWNTOWN JACKSON BY 530 PM CDT NORTHEAST JACKSON BY 535 PM CDT RIDGELAND...MADISON AND FLOWOOD BY 540 PM CDT LOWER ROSS BARNETT RESERVOIR BY 545 PM CDT 9 MILES NORTH OF BRANDON BY 555 PM CDT FANNIN AND 7 MILES SOUTHWEST OF SANDHILL BY 600 PM CDT SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3246 9052 3228 9051 3226 8973 3252 8978 $$ DHB
000
WWUS54 KJAN 252250
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT SUN SEP 25 2005
MSC049-252300-
/O.CAN.KJAN.TO.W.0311.000000T0000Z-050925T2300Z/
HINDS MS-
550 PM CDT SUN SEP 25 2005
...THE TORNADO WARNING FOR HINDS COUNTY IS CANCELLED...
LAT...LON 3228 9017 3234 9011 3238 9009 3240 9005
3241 9007 3241 9022 3249 9022 3251 8978
3227 8973
$$
MSC089-121-252300-
/O.CON.KJAN.TO.W.0311.000000T0000Z-050925T2300Z/
RANKIN MS-MADISON MS-
550 PM CDT SUN SEP 25 2005
...A TORNADO WARNING CONTINUES UNTIL 600 PM CDT FOR SOUTHERN MADISON
AND NORTHERN RANKIN COUNTIES...
AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LOWER ROSS BARNETT
RESERVOIR...OR ABOUT NEAR MADISON...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
FANNIN BY 555 PM CDT
SANDHILL BY 600 PM CDT
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3228 9017 3234 9011 3238 9009 3240 9005
3241 9007 3241 9022 3249 9022 3251 8978
3227 8973
$$
DHBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 25, 5:00 PM CDT, 8 minutes earlier.
Area forecast discussion, Sep 25, 5:00 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT SUN SEP 25 2005
.DISCUSSION...
ANOTHER BUSY AFTERNOON DEALING WITH THE EFFECTS OF RITA ACROSS OUR
CWA. LOOKS LIKE THE END OF THE MESS IS IN SIGHT FOR US THOUGH. RITA
NOW HAS MORE OF THE LOOK OF AN OPEN BAROCLINIC WAVE AS IT IS
WELL-PHASED WITH A DISTURBANCE IN THE STRONG WESTERLIES OVER THE
NORTHERN CONUS. THE LAST HURRAH FOR THIS WAVE OVER US IS THE TRAIL
OF SEVERE CONVECTION...CURRENTLY ONGOING...WHICH EXTENDS FROM
SOUTHWEST MS NORTHEAST IN A WIDE SWATH THROUGH THE GOLDEN TRIANGLE.
DESPITE GRADUALLY VEERING SURFACE WINDS AT TIMES...0-3 KM SRH LEVELS
REMAIN VERY HIGH (500-700 M2/S2) AND SEVERE STORMS WILL CONTINUE
UNTIL WE CAN COMPLETELY ERADICATE INSTABILITY...PUSH STORMS TO THE
EAST...OR GREATLY LESSEN THE SHEAR. I BELIEVE OUR SALVATION WILL BE
THE STORMS ADVECTING OFF TO THE NORTHEAST (COINCIDENT WITH RITAS
MOVEMENT) AND TO A LESSER DEGREE INSTABILITY WANING GRADUALLY THIS
EVENING. IN ANY EVENT...I EXPECT SEVERE WEATHER TO BE DONE WITH BY
THE EARLY MORNING HOURS...PERHAPS WAITING TILL AFTER MIDNIGHT IN THE
GOLDEN TRIANGLE (WHILE ENDING POINTS ELSEWHERE EARLIER).
FOR TOMORROW...ENOUGH DRY AIR (AT LEAST ALOFT) SHOULD ROTATE OVER
THE LOWER MISSISSIPPI VALLEY ON THE BACKSIDE OF RITA THAT OUR
CHANCES FOR RAIN WILL BE MINIMAL...AND THEN MAINLY CONFINED TO FAR
EAST AND SOUTHEAST MISSISSIPPI. TO GO ALONG WITH THE DRY WEATHER
WILL BE THE EXPECTED (AND NEEDED) FORECAST OF NO SEVERE WEATHER.
HEAT WILL RETURN THOUGH WITH PARTLY CLOUDY SKIES AND MAXIMUM TEMPS
ARE NOW EXPECTED TO TOP OUT IN THE LOW 90S. /BB/
GFS LOOKS ON TRACK KICKING REMNANTS OF RITA EAST OF FORECAST AREA
AHEAD OF A HEALTHY SHORTWAVE THAT SWINGS THIS WAY FROM THE ROCKIES.
SATELLITE PIX SHOW PRETTY GOOD CORRELATION BETWEEN MODEL
INITIALIZATION AND POSITION OF SHORTWAVE OVER THE WRN U.S. THIS
MORNING. THIS WAVE AND SURFACE TROUGH ASSOCIATED WITH REMNANTS OF
RITA DROP NEAR THE COAST BY MIDNIGHT MONDAY NIGHT. AIR MASS LOOKS
DRY TUE AND WED AS UPPER RIDGING AMPLIFIES. WEAK LOW LEVEL TROUGHING
HANGS JUST EAST OF AREA. WEAK CYCLONIC BEND NOTED IN VERY LIGHT LOW
LEVEL FLOW BUT LOW LEVEL FORCING LOOKS TOO WEAK TO OVERCOME DRYING
OR MID LEVEL SUBSIDENCE SO WILL KEEP FORECAST DRY. MODERATE TEMPS
CONTINUE. A MORE NOTICEABLE CHANGE SHOULD BE HUMIDITY LEVELS AS
DRIER DEWPOINTS ARE ADVECTED THIS WAY.
THE COLD FRONT FORECAST TO PUSH THROUGH WED NIGHT/THURSDAY TIME
FRAME WILL BE WEAK AS FAR AS PRESSURE GRADIENTS GO AS IT MOVES INTO
RELATIVELY HIGH SURFACE PRESSURE. HOWEVER BOUNDARY MUCH MORE
VIGOROUS IN RESPECT TO TEMP CONTRAST ACROSS THE SYSTEM. DEEP COLD
POOL BEHIND THE BOUNDARY SHOULD PUSH IT RAPIDLY THROUGH THE FORECAST
AREA AND USHER SIGNIFICANTLY COOLER AND DRIER AIR MASS INTO THE
LOWER MS RIVER VALLEY. MOISTURE ASSOCIATED WITH THE FRONT WILL BE
POST FRONTAL AND IN AREA OF WEAK ISENTROPIC LIFT. MOISTURE FIELD
LOOKS SHALLOW AT THIS TIME SO EFFECTS SHOULD BE LIMITED TO BRIEF
INCREASE IN CLOUD COVER. WONT GET EXCITED YET BUT GFS SHOWING ZERO
DEGREES AT 850 MB NRN MS THURSDAY EVENING AND SURFACE DEWPOINTS IN
THE 30S AT MOST LOCATIONS FRIDAY. FORECAST WILL REFLECT MORE
MODERATE MOS GUIDANCE FOR NOW ALTHOUGH WILL GO SLIGHTLY LOWER THAN
MOS CONSIDERING DEEP TROUGH THAT WILL DROP INTO ERN U.S. STATES.
NEXT SHORTWAVE APPROACHING THIS WEEKEND FOR POSSIBLE RETURN OF RAIN
CHANCES BY SUNDAY. EXTENDED KEPT DRY FOR NOW DUE TO MODEL TIMING
ISSUES AND STRENGTH OF RIDGING THAT WILL HAVE TO BE OVERCOME. /LB/
&&
.FIRE WEATHER...
DRY WEATHER ACROSS THE AREA BY MID WEEK WILL CONTINUE THROUGH THE
WEEKEND. VIGOROUS COLD/DRY AIR ADVECTION THAT WILL OCCUR BEHIND THE
FRONT THURSDAY WILL ENHANCE ANY FIRE DANGER ISSUES THAT PERSIST OVER
AREAS THAT DO NOT GET A GOOD DOUSING FROM THE REMNANTS OF
RITA...PARTICULARLY SERN ZONES. /LB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 93 68 86 / 60 20 10 0
MERIDIAN 72 92 67 88 / 90 40 10 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...TORNADO WATCH UNTIL 8 PM SUNDAY FOR MSZ026-MSZ027-MSZ028-MSZ029-
MSZ030-MSZ031-MSZ032-MSZ033-MSZ036-MSZ037-MSZ038-MSZ039-
MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-MSZ049-
MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-
MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-MSZ065-
MSZ066-MSZ072-MSZ073-MSZ074.
LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR MSZ018-MSZ019-MSZ025-
MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-
MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-
MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-MSZ049-
MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-
MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-MSZ065-
MSZ066-MSZ072-MSZ073-MSZ074.
FLASH FLOOD WATCH UNTIL 5 AM MONDAY FOR MSZ026-MSZ027-MSZ028-
MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ036-MSZ037-MSZ038-
MSZ039-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-
MSZ050-MSZ051-MSZ052.
LA...LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR ARZ074-ARZ075.
&&
50/03Hazardous weather outlook, Sep 25, 5:04 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 504 PM CDT SUN SEP 25 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 262204- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 504 PM CDT SUN SEP 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS CENTRAL AND NORTHEAST PORTIONS OF MISSISSIPPI...INCLUDING THE JACKSON METRO AREA...MERIDIAN...AND THE GOLDEN TRIANGLE. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS SAME TIME ALONG AND SOUTH OF A WINNSBORO LOUISIANA...TO ROLLING FORK...TO GRENADA LINE. THE REMNANTS OF HURRICANE RITA WILL CONTINUE TO PULL OFF TO THE NORTHEAST TONIGHT...BUT A BAND OF SHOWERS AND THUNDERSTORMS WILL EXTEND SOUTH FROM THE CENTER OF RITA SOUTH ACROSS MUCH OF MISSISSIPPI THIS EVENING. SOME OF THESE THUNDERSTORMS WILL BE SEVERE AND HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE GREATEST RISK FOR TORNADIC THUNDERSTORMS THIS EVENING WILL EXTEND FROM THE JACKSON METRO AREA NORTHEAST TO COLUMBUS AND EAST TO MERIDIAN. THE BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO PIVOT NORTHEAST OF MOST OF THE FORECAST AREA AFTER MIDNIGHT TONIGHT...WITH ANY LINGERING THUNDERSTORMS AFTER THIS TIME EXPECTED TO BE SUB SEVERE. SEVERE WEATHER IS NOT ANTICIPATED TOMORROW AS THE REMNANTS OF RITA...AND ITS ASSOCIATED THUNDERSTORMS...MOVE OFF TO THE NORTH AND EAST. ...FLOODING... THUNDERSTORMS LINGERING THIS EVENING ACROSS CENTRAL AND SOUTHERN MISSISSIPPI WILL PRODUCE TORRENTIAL DOWNPOURS AND DROP COPIOUS AMOUNTS OF RAIN IN A SHORT AMOUNT OF TIME. ADDITIONAL RAIN AMOUNTS OVERNIGHT OF 2 TO 3 INCHES ARE POSSIBLE ALONG THE I-55 AND I-20 CORRIDORS NORTH AND EAST OF JACKSON. SUCH AMOUNTS IN THE LATTER AREAS COULD GENERATE FLASH FLOODING. DOWNPOURS ELSEWHERE IN THE CWA ARE EXPECTED TO GENERATE ONLY MINOR PONDING WATER PROBLEMS AT WORST. ...NON PRECIPITATION... WINDS WILL CONTINUE TO GRADUALLY DIE DOWN THIS EVENING AS THE REMNANTS OF HURRICANE RITA MOVES OFF TO THE NORTH AND EAST...WEAKENING AS IT DOES SO. HOWEVER...EXPECT WIND GUSTS OVER 20 MPH AT TIMES INTO THE EARLY MORNING HOURS OVER THE REGION WITH A FEW GUSTS THIS EVENING EVEN MEASURING UP TO 30 MPH ACROSS THE GOLDEN TRIANGLE AREA. THESE EXPECTED WIND SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA TONIGHT...AND WILL BE WELL BELOW CRITERIA TOMORROW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED THIS EVENING. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED MONDAY THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 25, 4:16 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TORNADO CARTHAGE 32.74N 89.53W
09/25/2005 LEAKE MS EMERGENCY MNGR
TREES REPORTED DOWN. DAMAGE WAS REPORTED TO OUTBUILDINGS.
A COUPLE OF PLANES AT THE CARTHAGE AIRPORT WAS ALSO
DAMAGED.
&&
WESTERLocal storm report, Sep 25, 4:28 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TORNADO VICKSBURG 32.33N 90.87W
09/25/2005 WARREN MS EMERGENCY MNGR
ON 6324 HIGHWAY 61 N., A SERVICE STATION UNDER
CONSTRUCTION WAS HIT. THERE WAS DAMAGE TO THE CANOPY.
WINDOWS WERE BLOWN OUT. THE INSULATION WAS SUCKED OUT OF
THE BACK WALL.
0358 PM TORNADO 5 SSE BRANDON 32.21N 89.97W
09/25/2005 RANKIN MS TRAINED SPOTTER
TREES DOWN IN ROBINHOOD. BOTH TRAINED SPOTTER AND RADAR
REPORTS INDICATED A TORNADO.
&&
WESTERLocal storm report, Sep 25, 4:31 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TORNADO 3 N MARION 32.47N 88.65W
09/25/2005 LAUDERDALE MS EMERGENCY MNGR
A TORNADO WAS ON THE GROUND AT THE INTERSECTION OF
LIZELIA ROAD AND PONTA HILLS ROAD REPORTED BY THE
LAUDERDALE EMA.
&&
WESTERLocal storm report, Sep 25, 4:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TORNADO 7 NE MARION 32.50N 88.56W
09/25/2005 LAUDERDALE MS EMERGENCY MNGR
A TORNADO WAS REPORTED ON THE GROUND NEAR HIGHWAY 45 ON
LAUDERDALE ROAD ABOUT 7 MILES NORTHEAST OF MARION.
&&
WESTERLocal storm report, Sep 25, 4:50 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TORNADO STARKVILLE 33.46N 88.82W
09/25/2005 OKTIBBEHA MS TRAINED SPOTTER
*** 4 INJ *** DR. MIKE BROWN FROM MSU REPORTED THAT AS
THE TORNADO EXITED MSU CAMPUS, THE UNIVERSITY HILLS
MOBILE HOME PARK WAS HIT. NUMBEROUS MOBILE HOMES WERE
DAMAGED AN DESTROYED. THERE WERE A FEW MINOR INJURIES.
0238 PM TORNADO STARKVILLE 33.46N 88.82W
09/25/2005 OKTIBBEHA MS TRAINED SPOTTER
DR. MIKE BROWN FROM MSU REPORTED A VERY CLEAR SOUTHWEST
TO NORTHEAST DAMAGE PATH ACROSS THE MSU CAMPUS. TELEPHONE
POLES WERE SNAPPED. NUMEROUS TREES WERE UPROOTED OR
SNAPPED. MANY CARS DAMAGED BY TREE DEBRIS. ONE RV ROLLED
ON ITS SIDE.
&&
WESTERLocal storm report, Sep 25, 4:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 5 S EUPORA 33.47N 89.28W
09/25/2005 CHOCTAW MS EMERGENCY MNGR
TREES AND POWERLINES WERE DOWN ON HIGHWAY 9 NORTH BETWEEN
ACKERMAN AND EUPORA.
0440 PM TORNADO 2 NE PUCKETT 32.10N 89.75W
09/25/2005 RANKIN MS AMATEUR RADIO
HAM RADIO OPERATOR REPORTED A TORNADO ON THE GROUND ABOUT
2 MILES NORTHEAST OF PUCKETT.
&&
WESTERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:00 PM CDT | Tornado Warning | JAN | Carroll, Holmes, Leflore | 45 min |
| Sep 24, 7:05 PM CDT | Tornado Warning | JAN | Jefferson | 33 min |
| Sep 24, 7:13 PM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 32 min |
| Sep 24, 7:18 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 42 min |
| Sep 24, 7:22 PM CDT | Tornado Warning | JAN | Claiborne, Copiah | 38 min |
| Sep 24, 7:45 PM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes, Leflore, Montgomery | 45 min |
| Sep 24, 7:49 PM CDT | Tornado Warning | JAN | Warren | 41 min |
| Sep 24, 7:56 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 34 min |
| Sep 24, 7:58 PM CDT | Tornado Warning | JAN | Sharkey, Washington | 32 min |
| Sep 24, 8:31 PM CDT | Tornado Warning | JAN | Humphreys, Issaquena, Sharkey, Warren, Yazoo | 44 min |
| Sep 24, 8:33 PM CDT | Tornado Warning | JAN | Sharkey, Washington | 42 min |
| Sep 24, 8:34 PM CDT | Tornado Warning | JAN | Carroll, Grenada, Montgomery | 35 min |
| Sep 24, 8:51 PM CDT | Tornado Warning | JAN | Washington | 24 min |
| Sep 24, 9:13 PM CDT | Tornado Warning | JAN | Bolivar, Humphreys, Sharkey, Sunflower, Washington | 47 min |
| Sep 24, 9:44 PM CDT | Tornado Warning | JAN | Issaquena | 46 min |
| Sep 24, 10:26 PM CDT | Tornado Warning | JAN | Issaquena, Washington | 13 min |
| Sep 25, 12:00 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 45 min |
| Sep 25, 12:43 AM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 6 hr |
| Sep 25, 1:03 AM CDT | Tornado Warning | JAN | Adams | 51 min |
| Sep 25, 2:10 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 35 min |
| Sep 25, 2:30 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 45 min |
| Sep 25, 2:38 AM CDT | Tornado Warning | JAN | Warren | 35 min |
| Sep 25, 2:48 AM CDT | Flash Flood Warning | JAN | Adams, Jefferson | 3 hr |
| Sep 25, 3:05 AM CDT | Tornado Warning | JAN | Sunflower | 55 min |
| Sep 25, 3:07 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 53 min |
| Sep 25, 3:22 AM CDT | Tornado Warning | JAN | Adams, Franklin, Jefferson | 38 min |
| Sep 25, 4:06 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 24 min |
| Sep 25, 4:09 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 21 min |
| Sep 25, 4:16 AM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson | 3 hr |
| Sep 25, 4:27 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Franklin, Jefferson | 46 min |
| Sep 25, 4:48 AM CDT | Tornado Warning | JAN | Claiborne, Copiah, Jefferson | 57 min |
| Sep 25, 4:56 AM CDT | Tornado Warning | JAN | Hinds, Madison, Yazoo | 64 min |
| Sep 25, 5:00 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 60 min |
| Sep 25, 5:30 AM CDT | Tornado Warning | JAN | Adams, Franklin | 60 min |
| Sep 25, 5:31 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 59 min |
| Sep 25, 5:48 AM CDT | Tornado Warning | JAN | Hinds, Rankin | 42 min |
| Sep 25, 5:55 AM CDT | Tornado Warning | JAN | Holmes, Yazoo | 65 min |
| Sep 25, 6:19 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 56 min |
| Sep 25, 6:25 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 50 min |
| Sep 25, 6:32 AM CDT | Tornado Warning | JAN | Carroll, Grenada, Montgomery | 58 min |
| Sep 25, 6:48 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 42 min |
| Sep 25, 6:51 AM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson, Warren | 3 hr |
| Sep 25, 7:14 AM CDT | Tornado Warning | JAN | Copiah, Hinds, Rankin | 46 min |
| Sep 25, 7:33 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 42 min |
| Sep 25, 7:42 AM CDT | Tornado Warning | JAN | Claiborne | 48 min |
| Sep 25, 7:52 AM CDT | Tornado Warning | JAN | Leake, Madison, Rankin | 41 min |
| Sep 25, 8:00 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 45 min |
| Sep 25, 8:21 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 39 min |
| Sep 25, 8:23 AM CDT | Tornado Warning | JAN | Madison, Yazoo | 52 min |
| Sep 25, 8:27 AM CDT | Tornado Warning | JAN | Claiborne, Hinds, Warren | 48 min |
| Sep 25, 8:38 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Yazoo | 3 hr |
| Sep 25, 8:49 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 41 min |
| Sep 25, 9:11 AM CDT | Tornado Warning | JAN | Attala | 19 min |
| Sep 25, 9:14 AM CDT | Tornado Warning | JAN | Hinds, Warren | 46 min |
| Sep 25, 9:19 AM CDT | Tornado Warning | JAN | Hinds, Warren | 41 min |
| Sep 25, 9:41 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Holmes, Montgomery | 3 hr |
| Sep 25, 9:48 AM CDT | Flash Flood Warning | JAN | Grenada, Webster | 14 hr |
| Sep 25, 9:53 AM CDT | Tornado Warning | JAN | Hinds, Madison, Yazoo | 67 min |
| Sep 25, 9:56 AM CDT | Tornado Warning | JAN | Attala, Carroll, Montgomery | 19 min |
| Sep 25, 10:00 AM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson, Warren | 3 hr |
| Sep 25, 10:08 AM CDT | Tornado Warning | JAN | Attala, Holmes | 37 min |
| Sep 25, 10:18 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 57 min |
| Sep 25, 10:22 AM CDT | Tornado Warning | JAN | Montgomery, Webster | 38 min |
| Sep 25, 10:23 AM CDT | Tornado Warning | JAN | Neshoba | 52 min |
| Sep 25, 10:29 AM CDT | Tornado Warning | JAN | Oktibbeha, Winston | 46 min |
| Sep 25, 10:32 AM CDT | Tornado Warning | JAN | Jasper, Smith | 43 min |
| Sep 25, 10:51 AM CDT | Tornado Warning | JAN | Attala, Holmes | 39 min |
| Sep 25, 10:53 AM CDT | Tornado Warning | JAN | Noxubee, Winston | 52 min |
| Sep 25, 11:06 AM CDT | Tornado Warning | JAN | Winston | 24 min |
| Sep 25, 11:10 AM CDT | Tornado Warning | JAN | Lauderdale, Newton | 50 min |
| Sep 25, 11:15 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Webster | 60 min |
| Sep 25, 11:18 AM CDT | Tornado Warning | JAN | Lowndes, Oktibbeha | 42 min |
| Sep 25, 11:18 AM CDT | Tornado Warning | JAN | Madison | 42 min |
| Sep 25, 11:24 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 66 min |
| Sep 25, 11:26 AM CDT | Tornado Warning | JAN | Kemper | 49 min |
| Sep 25, 11:31 AM CDT | Tornado Warning | JAN | Neshoba | 44 min |
| Sep 25, 11:33 AM CDT | Severe Thunderstorm Warning | JAN | Attala | 57 min |
| Sep 25, 11:40 AM CDT | Tornado Warning | JAN | Noxubee, Winston | 50 min |
| Sep 25, 11:44 AM CDT | Tornado Warning | JAN | Clay | 31 min |
| Sep 25, 11:54 AM CDT | Tornado Warning | JAN | Lowndes | 66 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.